IDEAS home Printed from https://ideas.repec.org/
MyIDEAS: Login to save this article or follow this journal

Wealth effects, the Taylor rule and the liquidity trap

  • Barbara Annicchiarico
  • Giancarlo Marini
  • Alessandro Piergallini

This paper analyzes the dynamic properties of the Taylor rule with the zero lower bound on the nominal interest rate in an optimizing monetary model with overlapping generations. The main result is that the presence of wealth effects is not sufficient to rule out the possibility of infinite equilibrium paths with decelerating inflation. In particular, the operation of wealth effects does not avoid the occurrence of liquidity traps when the central bank implements a Taylor-type interest-rate feedback rule.

(This abstract was borrowed from another version of this item.)

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL: http://www.blackwell-synergy.com/doi/abs/10.1111/j.1742-7363.2009.00112.x
File Function: link to full text
Download Restriction: Access to full text is restricted to subscribers.

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Article provided by The International Society for Economic Theory in its journal International Journal of Economic Theory.

Volume (Year): 5 (2009)
Issue (Month): 3 ()
Pages: 315-331

as
in new window

Handle: RePEc:bla:ijethy:v:5:y:2009:i:3:p:315-331
Contact details of provider: Web page: http://www.blackwellpublishing.com/journal.asp?ref=1742-7355

Order Information: Web: http://www.blackwellpublishing.com/subs.asp?ref=1742-7355

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Jess Benhabib & Stephanie Schmitt-Grohe & Martin Uribe, 2002. "Avoiding Liquidity Traps," Journal of Political Economy, University of Chicago Press, vol. 110(3), pages 535-563, June.
  2. Jess Benhabib & Stephanie Schmitt-Grohe & Martin Uribe, 1998. "Monetary policy and multiple equilibria," Finance and Economics Discussion Series 1998-29, Board of Governors of the Federal Reserve System (U.S.).
  3. Leeper, Eric M., 1991. "Equilibria under 'active' and 'passive' monetary and fiscal policies," Journal of Monetary Economics, Elsevier, vol. 27(1), pages 129-147, February.
  4. Maurice Obstfeld & Kenneth Rogoff, 1981. "Speculative hyperinflations in a maximizing models: can we rule them out?," International Finance Discussion Papers 195, Board of Governors of the Federal Reserve System (U.S.).
  5. Jean-Pascal Benassy, 2000. "Price Level Determinacy under a Pure Interest Rate Peg," Review of Economic Dynamics, Elsevier for the Society for Economic Dynamics, vol. 3(1), pages 194-211, January.
  6. Taylor, John B., 1993. "Discretion versus policy rules in practice," Carnegie-Rochester Conference Series on Public Policy, Elsevier, vol. 39(1), pages 195-214, December.
  7. Bennett T. McCallum, 2003. "Multiple-Solution Indeterminacies in Monetary Policy Analysis," NBER Working Papers 9837, National Bureau of Economic Research, Inc.
  8. Peter N. Ireland, 2005. "The Liquidity Trap, The Real Balance Effect, And The Friedman Rule ," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 46(4), pages 1271-1301, November.
  9. V. V. Chari & Patrick J. Kehoe & Ellen R. McGrattan, 2000. "Sticky Price Models of the Business Cycle: Can the Contract Multiplier Solve the Persistence Problem?," Econometrica, Econometric Society, vol. 68(5), pages 1151-1180, September.
  10. Blanchard, Olivier J, 1985. "Debt, Deficits, and Finite Horizons," Journal of Political Economy, University of Chicago Press, vol. 93(2), pages 223-47, April.
  11. Weil, Philippe, 1989. "Overlapping families of infinitely-lived agents," Journal of Public Economics, Elsevier, vol. 38(2), pages 183-198, March.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:bla:ijethy:v:5:y:2009:i:3:p:315-331. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing)

or (Christopher F. Baum)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.